# SDR 2003FA0000308

- Difficulty date: March 11, 2003
- Submitted: March 20, 2003
- Operation: General aviation
- Aircraft: N701ER
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844053
- Aircraft time: 1,142 hours
- Engine: Lyc IO360C1C6
- Engine time: 1,142 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 2576532
- Condition: Scored
- Location: Engine
- Part time: 1,142 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

THE CREW REPORTED A ROUGH/IRREGULAR SOUND FROM THE ENGINE IN CRUISE. THE CREW RETURNED TO THE RAMP. IT IS NOT UNCOMMON FOR THIS SITUATION TO OCCUR NOT ONLY DURING INSPECTION GROUND RUNS, BUT ALSO DURING OPERATION BETWEEN INSPECTIONS. A COMMON SOURCE OF PROBLEMS WITH THIS FUEL CONTROL IS THE MIXTURE VALVE. THIS VALVE BECOMES SCORED AND THEN INACURATE IN ITS FUNCTION. THERE IS A PROCEDURE FOR LAPPING THIS VALVE SURFACE.
